Jump to content

MelissaRN hoping to heal my brain


MelissaRN

Recommended Posts

I am new here, and have been researching more holistic ways of caring for my family. I have been tapering off Zoloft tablets for months, currently at 25mg. I struggle with severe weeping/sadness/anxiety, and am easily triggered into fits of crying. I have been on medication since I was a young teenager, and never felt that I was able to taper off SSRI'S.  I happen to also be an RN, and am embarrassed to admit that I had no idea how harmful and addictive these drugs are. I am hoping to heal my brain,and find healthier ways of coping with my strong emotions. 

25 mg Zoloft, tapered from 50mg about 2 months ago. 

Within 2020-2021 have taken:

Zoloft 75mg and Zoloft 50mg tapering with doctor but not understanding how to do so safely.

Other supplements include:

NAC 600mg, Vitamin C 1ooomg, D3 5oooIU, Zinc (gluconate) 50 mg

 

Link to comment
  • Moderator Emeritus

Hi MelissaRN and welcome to SA,

 

If the symptoms started after you reduced the Zoloft, it means that you have reduced the drug too quickly and what you are experiencing are withdrawal symptoms.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Q:  When did you  reduce from 50mg Zoloft to 25mg?

 

Q:  Did you reduce directly from 50mg Zoloft to 25mg?  That is a 50% reduction in one go.

 

Thank you for creating your drug signature.  However, we do need more details about what drugs and supplements you are on and have been on and the dates and doses for any reduction/increases. 

 

To begin with we do need to know at least the last 6 months, but 12 months would be better.  Any dose changes you have made and whether you were on any other drug or supplement.

 

We do not need the the second paragraph which is currently in your signature; that information is already in your first post.  We need to see details for the last 2 years and a summary of anything prior to that.  If you are having difficulties remembering these details I suggest that you contact your doctor to obtain the information.  The more accurate the information we have the safer it is for you because any suggestions made are based on the information that you provide.

 

Instructions:  Withdrawal History Signature
Account Settings – Create or Edit a signature

 

If my assumption that you have reduced straight from 50mg Zoloft to 25mg is correct then an updose might help with the withdrawal symptoms.  BUT we need to know the extra details about when you went from 50mg to 25mg and what has happened leading up to this, ie any other attempts this year to taper and any other drugs/supplements involved.  Once we know more we can suggest what amount you could increase your dose by.  If you have been at 25mg for at least 1 month then the suggestion would be NOT to go back to 50mg because your brain will already have made some adaption during that time.  The longer you have been at 25mg the lower the dose.

 

Once we have the information we can suggest an updose amount.

 

Please read Post #1 of this topic much of which also relates to updosing:

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Post #1 of this topic explains how to get non standard doses:

 

Tips for tapering off sertraline (Zoloft)

 

This is your own Introduction topic.  Each member has only one.  Your Introduction topic is the best place to ask questions about your own situation and where you can journal your progress.  This keeps your history in one place and means that you do not have to repeat your story.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

I have updated my signature. I have not been on any other prescribed meds in the last 2 years, and I have listed my supplements. 

25 mg Zoloft, tapered from 50mg about 2 months ago. 

Within 2020-2021 have taken:

Zoloft 75mg and Zoloft 50mg tapering with doctor but not understanding how to do so safely.

Other supplements include:

NAC 600mg, Vitamin C 1ooomg, D3 5oooIU, Zinc (gluconate) 50 mg

 

Link to comment
  • Moderator Emeritus
Quote

 

25 mg Zoloft, tapered from 50mg about 2 months ago. 

Within 2020-2021 have taken:

Zoloft 75mg and Zoloft 50mg tapering with doctor but not understanding how to do so safely.

 

 

Please add approximate date, not "about 2 months ago".  Down the track this will not be accurate.  Thank you.

 

Q:  When did you reduce from 75mg to 50mg Zoloft?  Was it this year?  Please provide the approximate date (and add it to the signature too).  Thank you.

 

As stated before we need to know when the reductions were made.  The reason we need to know this is because it will depend on when the reductions happened what updose we would suggest.

 

Because it has been about 2 months since you reduced from 50mg to 25mg Zoloft, AT THIS TIME, with the information you have provided, it would possibly be okay to start with an additional 5mg Zoloft.  So take 30mg Zoloft.

 

Please be aware that it takes about 4 days for a dose to get to full level in the blood and a bit longer for it to register in the brain.  You will need to try and stay as calm as possible so that you do not add anxiety to the mix.  We have members who panic and then either end up stopping their reinstatement/updose or they feel the need to do something to fix things and end up taking too much.  Please keep symptom notes for yourself about what improves/worsens.  This can help you to see if the updose is helping.

 

The idea of updosing is NOT to get rid of withdrawal symptoms completely but to bring them to a bearable level.  If after the first week of the initial updose you notice an improvement, then wait 2 weeks and then reassess.  However, if after one week the symptoms are unbearable another small increase can be made, again wait 1 week and reassess.

 

 

 

 

 

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy